MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 42290E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported 2 bd alaris smartsite gravity sets had blockage issues during priming.The following information was provided by the initial reporter: "the sets were observed to not be flowing during priming".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: four 42290e samples were received in opened packaging from lot 21079143; residual fluid was present in all of the received samples.The samples were connected to a fluid bag from stock and fluid was allowed to flow through under gravity in order to replicate the customer's experience; no fluid was able to pass beyond the back check valve in three of the four returned samples.A visual inspection identified that the back check valve had been assembled upside-down in each of the three affected samples.The details of this feedback were forwarded to the manufacturing site for investigation.They confirmed that the customer's experience is likely to have occurred as a result of human error during the assembly process, whereby the back check valve was inadvertently assembled upside-down on the infusion set.A review of the production records for lot 21079143 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14286043
Report Number9616066-2022-00521
Device Sequence Number14995781
Product Code FPA
UDI-Device Identifier37613203010949
UDI-Public37613203010949
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K820278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/20/2024
Device Model Number42290E
Device Catalogue Number42290E
Device Lot Number21079143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown